Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On prednisone, inhalers and cough syrup due to cough and wheezing. Do I have COPD, asthma or bronchitis? Am I on the right medication?

Every year about the same time of year I get the coughing, wheezing , bad enough to put me in the hospital. I just got out of the hospital a few days ago again. I am put on prednisone tablets for 6 days, cough syrup , inhalers. I was told years ago that I had copd , then asthma, and then bronchitis. My doctor even told me I was a puzzle to him. What are your thoughts on this? Do you feel I am on the right meds???????? Thank you, Deanna Rosenberg
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Dear Deanna Rosenberg,
The medicines prescribed by your Doctor are correct.
Wheezing is caused due to broncho-constriction (obstruction of smaller airway passages) which is indicative of Hyper-responsiveness of air passages (seasonal allergy or asthma)
So...please continue the medicines as advised.
They will provide symptomatic relief by reducing the inflammation & causing broncho-dilation (dilating the smaller airway passages, relieving the obstruction & increasing airflow to lungs)
Make sure that the dose of prednisone is gradually tapered and not stopped abruptly.
You can also take Montelukast preparation during this time of the year.
Montelukast is used as a maintenance therapy to relieve symptoms of seasonal allergies & asthma by reducing broncho-constriction.
There is no need to worry...just make sure that you are well protected from the cold.
Wishing you a healthy life & a speedy recovery.
Thanks & take care.
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor